Skip to main content Back to Top
Advertisement

3/28/2011

Mislabeled Citalopram, Finasteride Recalled

Kate Traynor

Greenstone LLC has initiated a recall of potentially mislabeled medications, according to a notice circulated today by FDA's MedWatch program.

The recall affects100-count bottles of citalopram 10-mg tablets and 90-count bottles of finasteride 5-mg tablets labeled with lot number FI0510058-A.

According to the notice, bottles labeled as the antidepressant citalopram may instead contain finasteride, which is indicated for the treatment of benign prostatic hyperplasia. The notice states that the bottles may have been mislabeled by a "third-party manufacturer."

In utero exposure to finasteride may cause abnormal development of the external genitalia of a male fetus, according to the notice.

Citalopram is contraindicated in patients who have had a hypersensitivity to the drug or any inactive ingredients in the tablet and in patients who are concurrently taking monoamine oxidase inhibitors or pimozide. Abrupt cessation of citalopram therapy may cause discontinuation symptoms with or without a worsening of depression, the notice states.

According to a copy of Greenstone's notice posted at FDA's website, patients who think they may have problems associated with taking the wrong medication should contact their health care provider as soon as possible. The notice states that recalled bottles should be returned to the pharmacist.

Join / Renew

Join ASHP or renew your membership to take advantage of our benefits, services and resources
View Benefits
Link the whole card

ADVERTISEMENT
Link the whole card